Zoloft and Klonopin what has been your expirence??
I started on both these drugs around Thanksgiving. I actually noticed a decrease in my appetite. I was really scared to go back on depression drugs because of more weight gain. It also really didn't work for me last time.
Last time I was on wellbutrin so we decided to try Zoloft .Zolfoft has been pretty good I take it at night so sometimes by 5-8, I am edgy. I use the Klonopin for sleep and anxiety. My sleep was terrible before taking meds. Now I sleep like a baby. So of course I feel better from that. Also I was low in Vitamin D, b12 and iron. So I may not need depression drugs forever if I can get these raised.
I guess I am just looking for others who can relate. I know losing this weight will not be the answer. But I do know I will be happier.
I can't say about the Klonopin but I have been on Zoloft for around a year. I was scared of weight gain as I had been on certain other depression meds that were not kind but with Zoloft my appetite decreased as well. I also look at it this way, what good is it to be thin if I'm just going to be depressed anyway. If it was for cancer or something I wouldn't think twice about taking my meds and it should be the same way for mental health. Good luck to you!
Hi! Sorry to jump right in but I was browsing around and spotted this section and just had to sign up right this second to respond to a few of these posts. I realize this thread is a few days old but I really hope the original poster sees it. This is LONG, but well, well, well worth the read if you're currently on or considering any type of benzo such as Klonopin, Xanax, Ativan, Restoril, Valium... the list goes on.
Oh boy, how to put this... Klonopin is a benzodiazepine. It is a wolf in sheep's clothing! I know all too much about benzos. I've been on Xanax, then Klonopin, then Xanax again, and now have transitioned to Valium. Fortunately, the reason I transitioned to Valium was cause it's the least challenging benzo to taper off of slowly so I can finally kick the benzos!
They are an absolute life saver at first, no doubt. But what most of us don't realize is that when (or if) your doc casually mentions they can be addicting, that's not even the half of it. I dare anyone to Google "Benzo withdrawal" and read just a few of the posts in one or two of the forums. After long term daily use (anywhere from 3 months on) this stuff can be harder to get off of than heroine. BTW, I'm not in the minority here, I'm in the majority. MOST long term daily benzo users end up just like this, if not worse.
I'm sure some people are wondering why I'd want to go through any of that drama. Why not just stay on benzos and not bother with it? Good questions with good answers, and I shall explain.
But before I get into benzos in general, please allow me to introduce you to my life on Klonopin. Like you, I took it to help me sleep at night. It worked great. Then slowly over the next few months, I was sleeping more and more. I'm talking an increase from 8 hours a night to 10 hours a night PLUS a 2 hour nap a day. And it wasn't just fatigue, my motivation to do anything was completely shot. I gained weight (probably from laying around and/or sleeping all the time) and became super empty and disinterested in everything. My hair was thinning and falling out and I rarely, ever left the house. It wasn't until one night I woke up to my husband (Mr. Tough Guy) literally sobbing his heart out cause he didn't feel like he had his wife anymore, just a shell. That was a wake up call!
I switched back to Xanax cause I still had some left over from an old bottle. I slowly started to wake up (literally) again, which was better, but Xanax has it's own demons. I tried to taper off of Xanax directly but the interdosal withdrawal anxiety about killed me. Then I researched the heck out of benzos and found that in order to get off this stuff, it was best for me to transition to Valium and very slowly taper down till I'm off. I can't wait! I'm finally stable on Valium and start tapering on Monday.
So reasons to get off of benzos? Well, at first, that tiny .25 dose of Xanax or whatever is awesome. It works great! Helps with sleep, anxiety, stress. Very nice. But give it a while and you'll notice it's not working so great anymore. So the doc ups your dose. Now you're back in the game... for a while, then... tolerance again. So your doc ups your dose again but it's not that long before you start noticing a trend. The higher doses work great at first, but then you need more to get the same effect. By now if your doc has half a brain, he won't up your dose anymore. So there you are at tolerance and you're right back where you started before the benzo but worse. More anxiety, insomnia, stress, fatigue, jitters and now you can't updose! Oh it's not fun. My two failed cold turkey attempts were both like a constant two week long panic attack, not to mention dangerous as I had been on benzos too long to just jump off like that.
So the moral of the story here is... if at all possible, research the heck out of this stuff (Klonopin and actually, any class of benzo,) and decide for yourself if you really want to stay on it much longer. You're right at the point where you should be able to taper directly off of Klonopin with relatively few problems, but definitely talk to your doc first if you decide to go this route. I wish you only the best no matter what you decide.
Oh, and side note, for those who carry Xanax or another benzo in their purse for the occasional anxiety, I did that for years and popped one maybe two or three times a month. No problems at all. It wasn't until I started taking them daily that I ended up in a real pickle. So no worries if your use is few and far between. Sorry this was so long, but I felt it was important to respond.
Thanks, for the info. I will do some research. I was on it once before and I went off of it with no problem. Except I did have sleeping issues. But it was right after I went off it was probably a good year. Don't know if it would have been related. I haven't expierenced any of the other things you are talking about either.
I actually work in the mental health field and so does dh. I think it was actually the years of listening and helping other people with there problems that took a toll on me. Not that is not what I want to do. It's just very wearing. Not to mention the state cutbacks to our agency and the push to bill more, more, more ect... It was all just to much for me. Now I feel more in control of myself and able to function daily. I honestly think I have adult adhd as well. This helps me not feel as "scattered" My Dr actually prescribed Klonopin in the morning as well. But I refuse to take it then. My anxiety was all more heightened at night and that is when I use it.
I hope you find the meds that work for you. I did hear what you said, and will do some research thanks.
Not following a plan, just following my brain and my heart. I eat mostly what I want within reason, and stop eating when I am full. Drink lot of water and exercise. Lucky to have my Dh to support me on this journey.
Are you using the Ashton Manual to do the valium taper?
Benzos were not my particular issue, but I've moderated a message board for years and the benzo issues was one of the separate forums there....and I learned a great deal about them (though no personal experience).
Apparently, one of the most critical factors that contributes to physical dependency is regularity of dose. In other words, those who take it compliantly (as the doctor ordered)...at least daily for an extended period of time....are much more likely to become physically dependent (have to go through withdrawal to decrease or stop them).....as opposed to those who "party" or intermittently binge on benzos (basically, who abuse them)....which seems so unfair, really.
Xanax can be additionally problematic because, like you mentioned, it is short-acting so the dose interval eventually becomes just an additional problem. And yes, a much better idea to go on the very long-acting Valium in order to do a taper (as recommended in the Ashton Manual).
I also learned that in general....most physicians have no idea how to properly taper one off benzos....not to mention that they really do not understand the difference between addiction and physical dependence....and assume all include "abuse" of the medication...with a heavy moral judgment overlay.
And BTW.....benzos/benzodiazepines is not the only category of meds that doctors do not know how to taper properly, etc.
My own personal experience: Zoloft burned a hole right through my stomach. Acid indigestion, nausea.... just unbearable. Last December I was in the hospital with a severe depression episode because my Celexa just up and quit. I had to be transitioned. I am on Cymbalta now, which had me crazy at first, but as I got used to it I found it very helpful, and it still is.
I am on Klonopin also, only as needed for anxiety or sleep. I don't take it daily, so I don't anticipate the problems Holly discussed, and thank you for the forewarning, Holly.
Mini-goal #1: 45 minutes on the bike, cardio pace.
My doctor switched me to Zoloft because he thought my other medicine was causing me to gain weight.I think it helped a little,but because I had been eating so bad for so long, it didn't magically make me change the way I eat.Even though I didn't crave those same foods all the time, I was still eating them.So if you plan on changing your diet, then yes, it will definitely help.Good luck!
Posts by members, moderators and admins are not considered medical advice and no guarantee is made against accuracy.